I can’t even tell you the number of times that I have been scheduled to take a client out but when I arrive they have taken too much of this opiate medication and have become somewhat sleepy. When they want to leave their home anyway, by the time we arrive at our destination, their heartrate has slowed, their breathing is very shallow and they are totally asleep only to wake randomly and want to stay out – but are unable to stay awake.
Now, consider that same elder taking this opiate medication in combination with a sleeping pill, narcotic pain meds, muscle relaxers, seizure meds, or medication prescribed for anxiety and/or depression. Your guess is as good as mine as to just how fatal the combo can possibly be, but fatal is certainly may be!
That is because many drugs may interact negatively with both acetaminophen and hydrocodone. Since many of these are prescriptions just like Norco, your client’s physician and/or pharmacist should be able to see and calculate the risks!
That is also why it is crucial that your client knows you are on top of things; that you know about all their meds and how they should be taken. When you show them you are paying strict attention, you are also displaying that With Age Comes Respect.